MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL PLUS 6; IH-PANEL PLUS 6; 6X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL PLUS 6; IH-PANEL PLUS 6; 6X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Catalog Number 814090100
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that the antibody identification on ih-500 with ih panel plus 6 was interpreted by the customer as a not perfectly matching anti-m.The sample was sent to an external lab for confirmation of this result and there an anti-fya was identified.The customer did not provide the complaint sample for investigational testing but he provided a patient sample.This patient sample could not be tested as it was completely hemolyzed.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with donor samples on ih-500.All results were correct and were also interpreted correctly by the software an evaluation of the affected ih-500 instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that the antibody identification on the ih-500 instrument with ih panel plus 6 was interpreted by the customer as a not perfectly matching anti-m.The sample was sent to the american red cross for confirmation of this result and there an anti-fya was identified.The customer did not provide the complaint sample for investigational testing but he provided a patient sample.This patient sample could not be tested as it was completely hemolyzed.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot with donor samples and four known antibodies (2 x anti-fya and 2 x anti-m) on the ih-500.All results were correct and were also interpreted correctly by the software.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The data files of the affected ih-500 instrument were analyzed.A well misreading was excluded.Adding, the checking of the airgap images could deduce that all tests were correctly performed.The cells and the serum mix on each well was homogenous.Based on the investigation the complaint was classified as undetermined: the customer did neither provide the complaint sample nor could the patient sample in question be tested.The retention sample of the supposedly defective lot reacted as expected.The expected result was to identify an anti-fya.That meant for ih-panel 11 lot 9226011 cell# 2,5,6,7,10 and 11 and for ih-panel 6 lot 9226011 cell# 1 and 3 should have shown a positive result.However, some additional positive results were got with fya-antigen negative cells and false negative results were got fya-antigen cells (even with homozygous ones).The results the customer got did not match with an anti-fya.The customer has sent the patient sample for investigation to the american red cross (arc).They identified an anti-fya in the peg-iat ((peg) polyethylene glycol, (iat) indirect-antiglobulin test).All other alloantibodies to common red blood cell antigens were excluded at is (immediate spin) and peg-iat.They used the reagent red blood cells from ortho.The customer informed us that arc did not give out the panel work performed on any patients.Based on the observed reactions at customer´s site a further antibody was highly suspected which was not detected in the methods arc had used.However, due to the grossly hemolyzed patient sample provided by the customer an investigation was not possible.

Brand Name
REAGENT RED BLOOD CELLS IH-PANEL PLUS 6
Common Device Name
IH-PANEL PLUS 6; 6X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15416382
Report Number9610824-2022-00059
Device Sequence Number2545324
Product Code QHT
UDI-Device Identifier07611969952311
UDI-Public(01)07611969952311(17)220829(10)9226011
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Catalogue Number814090100
Device Lot Number9226011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, SN 5500016; IH-500, SN 5500016; IH-CARD AHG ANTI-IGG, LOT 9214010; IH-CARD AHG ANTI-IGG, LOT 9214010; IH-CELL I-II-III, LOT 9226011; IH-CELL I-II-III, LOT 9226011; IÍH PANEL 11, LOT 9226011; IÍH PANEL 11, LOT 9226011
Patient SexUnknown